MAUDE Adverse Event Report: CARDINAL HEALTH SAFETY NEEDLE 21 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH SAFETY NEEDLE 21 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850110
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that a paramedic suffered a needle stick from a dirty needle.The safety cap failed on the device.Per additional information received, the employee has resumed working and is being followed by occupational health for bloodborne exposure.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) yielded no discrepancies within the manufacture of the affected lot number reported.All quality assurance testing performed during manufacturing was acceptable.The physical sample was not returned; however, a photograph was provided for reference.Based solely on a visual inspection of the photograph, the reported condition could not be confirmed.Based on this analysis, the root cause could not be determined.Prior to a lot¿s release, the lot must be deemed acceptable, passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for shield defects.The lot met all defined acceptance requirements and was released.There were no anomalies found during a review of the dhr¿s, maintenance records or process monitoring data.There was no evidence of any systemic failure of the manufacturing process.Based on the investigation and root cause analysis, the initiation of a new corrective/preventative action (capa) is not required.The complaint shall be reopened if a sample is received.This complaint will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
SAFETY NEEDLE 21 X 1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15573553
Report Number1017768-2022-01032
Device Sequence Number2796995
Product Code FMI
UDI-Device Identifier10884521000513
UDI-Public10884521000513
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850110
Device Catalogue Number8881850110
Device Lot Number008353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown